Alert archive / Michigan / Gale Warnings in 2015

Gale Warning 6, NWS Grand Rapids, MI

October 12, 2015

NWS Grand Rapids, MI issued this gale warning at Oct 12, 2015, 3:51 AM EDT. It took effect at Oct 12, 2015, 8:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2015, 3:51 AM EDT (07:51 UTC)
In effect from
Oct 12, 2015, 8:00 PM EDT
Expired
Oct 13, 2015, 3:46 AM EDT
In force
8 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WHUS73 KGRR 120751
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 AM EDT MON OCT 12 2015

LMZ844>849-121600-
/O.EXT.KGRR.SC.Y.0044.000000T0000Z-151013T0000Z/
/O.NEW.KGRR.GL.W.0006.151013T0000Z-151013T1400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
351 AM EDT MON OCT 12 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
TUESDAY. 

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS TODAY BECOMING NORTHWEST
  GALES TO 35 KNOTS TONIGHT INTO EARLY TUESDAY.

* WAVES...3 TO 5 FEET BUILDING TO 6 TO 10 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
820 
WHUS73 KGRR 121500
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EDT MON OCT 12 2015

LMZ844>849-122300-
/O.CON.KGRR.SC.Y.0044.000000T0000Z-151013T0000Z/
/O.CON.KGRR.GL.W.0006.151013T0000Z-151013T1400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1100 AM EDT MON OCT 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EDT TUESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS TODAY BECOMING 
  NORTHWEST GALES TO 35 KNOTS TONIGHT INTO EARLY TUESDAY. 

* WAVES...3 TO 5 FEET BUILDING TO 6 TO 10 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

TJT
779 
WHUS73 KGRR 121932
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 PM EDT MON OCT 12 2015

LMZ844>849-130345-
/O.CON.KGRR.SC.Y.0044.000000T0000Z-151013T0000Z/
/O.CON.KGRR.GL.W.0006.151013T0000Z-151013T1400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
332 PM EDT MON OCT 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EDT TUESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS EARLY BECOMING WEST TO
  NORTHWEST GALES TO 35 KNOTS TONIGHT INTO EARLY TUESDAY.

* WAVES...3 TO 6 FEET BUILDING TO 6 TO 10 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

TJT
794 
WHUS73 KGRR 130317
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1117 PM EDT MON OCT 12 2015

LMZ844>849-131130-
/O.CON.KGRR.GL.W.0006.000000T0000Z-151013T1400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1117 PM EDT MON OCT 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY...

* WINDS...NORTHWEST GALES TO 35 KNOTS TONIGHT INTO EARLY
  TUESDAY.

* WAVES...3 TO 6 FEET BUILDING TO 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
756 
WHUS73 KGRR 130746
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 AM EDT TUE OCT 13 2015

LMZ844>849-131600-
/O.CAN.KGRR.GL.W.0006.000000T0000Z-151013T1400Z/
/O.NEW.KGRR.SC.Y.0045.151013T0746Z-151014T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
346 AM EDT TUE OCT 13 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT WEDNESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...6 TO 10 FEET TODAY... SUBSIDING TO 4 TO 6 FEET
  TONIGHT... AND TO 2 TO 4 FEET WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 12, 3:29 AM EDT, 22 minutes earlier.

Area forecast discussion, Oct 12, 3:29 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 AM EDT MON OCT 12 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 329 AM EDT MON OCT 12 2015

BREEZY AND MILD AGAIN TODAY BEFORE A COLD FRONT BRINGS CLOUDS AND
CHILLY TEMPERATURES WITH SCATTERED LAKE EFFECT RAIN SHOWERS TONIGHT
AND TUESDAY. TEMPERATURES WILL BRIEFLY REBOUND MID WEEK ALTHOUGH A
MORE SIGNIFICANT COLD FRONT ARRIVES LATE IN THE WEEK AND HIGHS MAY
STRUGGLE TO GET OUT OF THE 40S ON FRIDAY AND SATURDAY.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 329 AM EDT MON OCT 12 2015

LATEST GUIDANCES SUGGESTS A NARROW BAND OF LIGHT SHOWERS OR
SPRINKLES MAY ACCOMPANY THE COLD FRONTAL PASSAGE THIS AFTERNOON.
WILL KEEP THE FCST DRY FOR NOW GIVEN THE VERY DRY AIR MASS IN PLACE
WITH H8 DEW PT DEPRESSIONS OF 10-15C. THIS SHOULD RESULT IN MAINLY A
VIRGA EVENT BUT WILL NEED TO MONITOR AS THE FRONT NEARS LATER ON.
THE COLD AIR LAGS A BIT BEHIND THE COLD FRONT AND HIGHS SHOULD
EXCEED 70 AGAIN TODAY INLAND FROM LAKE MICHIGAN.

BETTER CHANCE OF SHOWERS ARRIVES TONIGHT AND TUESDAY AS STRONG SHOT
OF COLD ADVECTION SWEEPS ACROSS LK MI AND DELTA T/S FALL TO AROUND
15C. MOISTURE DEPTH IS NOT VERY IMPRESSIVE BUT SUFFICIENT ENOUGH FOR
AT LEAST SCATTERED LIGHT MEASURABLE AMOUNTS. PLUS GUIDANCE
FREQUENTLY UNDERDOES THESE EARLY SEASON LAKE EFFECT EVENTS.
CONSIDERABLE LAKE CLOUDS/SPRINKLES MAY EVEN LINGER INTO EARLY
WEDNESDAY MORNING WITH THE H8 THERMAL TROUGH SLOW TO DEPART.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 329 AM EDT MON OCT 12 2015

CONCERNS IN THE LONG TERM DEAL WITH TEMPERATURES AND PCPN NEXT
WEEKEND.

NOT A LOT OF CHANGE TO THE FORECAST. BOTH THE ECMWF AND GFS SHOW A
COLD FRONT MOVING THROUGH THURSDAY NIGHT WITH LOW PRESSURE
DEVELOPING OVER NORTHERN LOWER. THE GFS IS COMING AROUND TO THE
WETTER ECMWF SOLUTION SO CONFIDENCE IS INCREASING THAT WE/LL SEE
SHOWERS THURSDAY NIGHT AND FRIDAY MORNING. STRONG COLD ADVECTION
LATE FRIDAY INTO SATURDAY PUSHES H8 TEMPS DOWN TO AROUND -6C WHICH
MAY BE ENOUGH TO GENERATE SOME LAKE EFFECT SHOWERS. IT/S CERTAINLY
NOT OUT OF THE QUESTION THAT THERE COULD BE SOME WET SNOWFLAKES OVER
THE NRN CWA LATE FRIDAY NIGHT. SATURDAY WILL BE THE COLDEST DAY WITH
HIGHS AROUND 50. THE COLD AIR WILL HANG AROUND THROUGH THE WEEKEND.
HIGH PRESSURE WILL NOSE IN FROM THE WEST SATURDAY AFTERNOON. IF
SKIES CLEAR OUT SATURDAY NIGHT WE COULD BE LOOKING AT FREEZING
TEMPERATURES OVER THE NRN COUNTIES WITH WIDESPREAD FROST OVER ALL
BUT THE ADJACENT LAKE SHORE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 134 AM EDT MON OCT 12 2015

A COLD FRONT WILL PASS THROUGH LOWER MICHIGAN THIS MORNING. SOUTH
WINDS WILL GRADUALLY BECOME WESTERLY THIS AFTERNOON. KEPT A VFR
FORECAST. HOWEVER...IT'S POSSIBLE THAT A FEW MVFR CIGS COULD
BRIEFLY DEVELOP BETWEEN 12Z-15Z BEFORE MOVING EAST. CONFIDENCE IN
THIS ISN/T HIGH AND WAS THEREFORE LEFT OUT OF THE TAFS.

&&

.MARINE...
ISSUED AT 329 AM EDT MON OCT 12 2015

WILL ISSUE A GALE WARNING STARTING AT 8 PM THIS EVENING WHEN STRONG
COLD ADVECTION/DEEP MIXING ARRIVES. THIS IS SOMEWHAT MARGINAL BUT AT
LEAST A BRIEF PERIOD OF GALES LOOKS LIKELY TONIGHT WITH THE INITIAL
SURGE OF THE COLDER AIR MASS OVER THE MUCH WARMER LAKE WATERS. WILL
RUN IT THROUGH TUESDAY MORNING OTHERWISE SMALL CRAFT ADVISORY
CONDITIONS WILL PREVAIL.

&&

.HYDROLOGY...
ISSUED AT 1126 AM EDT SUN OCT 11 2015

THERE CONTINUES TO BE MINIMAL CONCERN FOR FLOODING.

POSSIBILITIES FOR RAINFALL OVER THE NEXT SEVERAL DAYS ARE WELL
SHORT OF IMPRESSIVE. MONDAY AND THURSDAY CARRY CHANCES FOR
PRECIPITATION. IT WILL LIKELY BE IN THE ISOLATED OR SCATTERED
VARIETY. LITTLE IN THE WAY OF MEASURABLE PRECIPITATION IS
EXPECTED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ844>849.

     GALE WARNING FROM 8 PM THIS EVENING TO 10 AM EDT TUESDAY FOR
     LMZ844>849.

&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...04
AVIATION...04
HYDROLOGY...JAM
MARINE...MEADE
Hazardous weather outlook, Oct 11, 3:55 AM EDT, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 AM EDT SUN OCT 11 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120800-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
355 AM EDT SUN OCT 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-120800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
355 AM EDT SUN OCT 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND ANYONE
VENTURING OUT ON PIERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT AND ANYONE
VENTURING OUT ON PIERS THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Gale Warnings in Michigan, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.